Robust multigrid methods for nonsmooth coefficient elliptic linear systems

Tony F. Chan*, W. L. Wan

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

33 Scopus citations

Abstract

We survey the literature on robust multigrid methods which have been developed in recent years for solving second-order elliptic PDEs with nonsmooth coefficients. We highlight the key ideas of designing robust multigrid methods which are able to recover the usual multigrid efficiency for nonsmooth coefficient PDEs on structured or unstructured grids. In particular, we shall describe various approaches for constructing the interpolation and the smoothing operators, and the coarse grid points selections.

Original languageEnglish (US)
Pages (from-to)323-352
Number of pages30
JournalJournal of Computational and Applied Mathematics
Volume123
Issue number1-2
DOIs
StatePublished - Nov 1 2000

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Robust multigrid methods for nonsmooth coefficient elliptic linear systems'. Together they form a unique fingerprint.

Cite this